Alert archive / Pennsylvania / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

June 25, 2014Carbon County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 25, 2014, 6:34 PM EDT for Carbon County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2014, 6:34 PM EDT (22:34 UTC)
Expired
Jun 25, 2014, 7:30 PM EDT
In force
56 min
Issued by
NWS Philadelphia/Mount Holly

County Carbon County, PA

The radar

The Binghamton radar (KBGM), 129 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
631 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WWUS81 KPHI 252234
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 PM EDT WED JUN 25 2014

PAZ054-055-252330-
CARBON PA-MONROE PA-
634 PM EDT WED JUN 25 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CARBON AND
NORTHWESTERN MONROE COUNTIES...

AT 629 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
DORRANCE TO CONYNGHAM TO RINGTOWN...MOVING NORTHEAST AT 30 MPH.

THESE STORMS WILL BE NEAR TRESCKOW AROUND 700 PM...BEAVER MEADOWS
AROUND 710 PM...WEATHERLY AROUND 720 PM AND BLAKESLEE AROUND 730 PM.

OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH CAN BE 
EXPECTED WITH THESE STORMS. 

VERY HEAVY RAIN FROM THESE STORMS WILL CAUSE WATER TO POND ON ROADS 
AND FILL POOR DRAINAGE AREAS. THE RAIN CAN ALSO CAUSE RAPID RISES ON 
SMALL STREAMS AND CREEKS. 

LAT...LON 4102 7541 4084 7592 4091 7600 4100 7575
      4102 7574 4105 7578 4110 7576 4111 7573
      4114 7569 4113 7564 4123 7554 4124 7549

$$

JRK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:06 PM EDT, 28 minutes earlier.

Area forecast discussion, Jun 25, 6:06 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
606 PM EDT WED JUN 25 2014

.SYNOPSIS...
A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL SLOWLY CROSS
THE REGION TONIGHT. THE LOW WILL MOVE TO THE EAST ON THURSDAY...
WHILE HIGH PRESSURE BEGINS TO BUILD IN FROM THE GREAT LAKES REGION.
THIS HIGH WILL REMAIN OVER THE AREA THIS WEEKEND AND INTO EARLY NEXT
WEEK. ANOTHER COLD FRONT WILL ARRIVE FOR THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ESTF UPDATE MAINLY FOR TIMING ADJUSTMENTS OF THE HEAVIEST PCPN.
ITS CLOSE TO A WRF/COSPA COMPROMISE AS THE LATEST ONE OR TWO HRRR
SEEM LOGICAL. THE BELOW MENTIONED SHORT WAVE COUPLED NEAR 90F AIR
ENTRAINED INTO IT IS SUSTAINING AND ENHANCING THE CONVECTION FOR
NOW. THE THERMODYNAMIC AND KINEMATIC ENVIRONMENT COULD BE MORE
SUPPORTIVE AS MID LEVEL LAPSE RATES ARE POOR, MODERATE BULK SHEAR
AND ITS FAIRLY WARM AT 500MB. SO OVER THE NEXT COUPLE OF HOURS WE
WILL HAVE TO WATCH OUT FOR ISOLATED SEVERE (WE ADDED SOME GUSTY WINDS
TO THE GRIDS), OTHERWISE A MAINLY HEAVY DRENCHING RAIN CONCERN
THAT SHOULD LESSEN TOWARD AND AFTER MIDNIGHT.

A MID LEVEL SHORT WAVE LOCATED OVER WEST VIRGINIA AND VICINITY THIS
AFTERNOON WILL CONTINUE TO PROGRESS SLOWLY TO THE EAST NORTHEAST AND
IT SHOULD PASS OVERHEAD LATE TONIGHT.

THE APPROACHING SHORT WAVE IN COMBINATION WITH DAYTIME HEATING AND
ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE TO RESULT IN THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS IN OUR REGION
INTO THIS EVENING. PRECIPITABLE WATER VALUES WILL REMAIN NEAR 2
INCHES SO LOCALLY HEAVY RAINFALL REMAINS POSSIBLE. FLOODING MAY
RESULT IN AREAS OF POOR DRAINAGE AND ALONG SMALL STREAMS AND CREEKS.

THE THUNDERSTORM ACTIVITY MAY WANE AFTER DARK WITH THE LOSS OF
DAYTIME HEATING. HOWEVER, SHOWERS ARE EXPECTED TO LINGER THROUGH
MUCH OF THE NIGHT AS A SURFACE BOUNDARY DROPS INTO OUR REGION FROM
THE NORTHWEST.

MINIMUM TEMPERATURES ARE EXPECTED TO BE MAINLY IN THE UPPER 60S AND
LOWER 70S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE FRONTAL BOUNDARY IS FORECAST TO BE SLOW TO MOVE OFF THE COAST ON
THURSDAY. LINGERING LOW LEVEL MOISTURE IN THE MORNING SHOULD RESULT
IN CLOUDS, AS WELL AS SCATTERED TO ISOLATED SHOWERS MAINLY IN NEW
JERSEY.

THE DECREASE IN CLOUD COVER DURING THE LATE MORNING AND AFTERNOON
SHOULD ALLOW TEMPERATURES TO CLIMB WELL INTO THE 80S AT MOST
LOCATIONS. A WEST TO NORTHWEST WIND IS EXPECTED TO BRING A SLOW
DRYING TREND WITH DEW POINT READINGS DROPPING INTO THE LOWER AND
MIDDLE 60S DURING THE AFTERNOON.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE UPPER AIR PATTER WILL CONSIST OF A RIDGE BUILDING UP ACROSS THE
MIDDLE ATLANTIC AND NORTHEAST FRIDAY THROUGH SUNDAY. THE RIDGE WILL
REMAIN IN PLACE EARLY NEXT WEEK...BUT IT WILL BE DIMINISHING AS A
TROUGH MOVES EAST FROM THE CENTRAL PART OF THE COUNTRY. THIS TROUGH
AND SFC FRONT WILL AFFECT OUR AREA TOWARDS THE MIDDLE OF NEXT WEEK.

TEMPERATURES WILL BE NEAR NORMAL FOR FRIDAY AND INTO THE WEEKEND AS
THE WARMEST AIR IS STILL BUILDING TO THE SOUTH OF THE AREA...HIGHS
WILL MOSTLY BE IN THE LOW/MID 80S THESE THREE DAYS...COOLER NEAR THE
SHORE. LOWS WILL MOSTLY BE IN THE 60S WITH SOME MID 50S UP ACROSS
THE FAR NORTH. TEMPERATURES NEXT WEEK WILL RISE TO ABOVE NORMAL AS
THE RIDGE STALLS ACROSS THE AREA. HIGHS WILL REACH MORE INTO THE
UPPER 80S AND LOW 90S AT TIMES MON THRU WED. IT APPEARS THAT THE
HUMIDITY LEVELS WILL ALSO PRODUCE UNCOMFORTABLE CONDITIONS DURING
THE PERIOD.

PRECIPITATION CHANCES DURING THE EXTENDED PERIOD ARE TYPICAL
SUMMER-TIME TRENDS. THERE IS NO SINGLE SYSTEM...EXCEPT THE
APPROACHING FRONT AT THE END OF THE PERIOD...WHICH WILL OFFER
WIDESPREAD HIGHER POPS. DAYTIME SHOWERS/TSTMS WILL BE ACROSS THE
WESTERN/NORTHERN AREAS FRI THRU SUN...AND MOST AREAS HAVE SLGT CHC
OR CHC POPS MON THRU WED.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

MAINLY VFR CONDITIONS ARE EXPECTED INTO THIS EVENING. HOWEVER,
SCATTERED SHOWERS AND THUNDERSTORMS WILL DROP CEILINGS AND
VISIBILITY VALUES INTO THE MVFR OR IFR CATEGORIES.

SHOWERS ARE EXPECTED TO LINGER INTO THE OVERNIGHT HOURS WITH
CONDITIONS DROPPING INTO THE MVFR CATEGORY AT MOST LOCATIONS.

MVFR CONDITIONS MAY PERSIST INTO THURSDAY MORNING WITH IMPROVEMENT
TO VFR ANTICIPATED FOR LATE THURSDAY MORNING AND THURSDAY AFTERNOON.

A SOUTH WIND AT 10 KNOTS OR LESS INTO THIS EVENING SHOULD VEER
TOWARD THE SOUTHWEST OVERNIGHT. A FRONTAL BOUNDARY FROM THE
NORTHWEST IS FORECAST TO PASS THROUGH OUR REGION DURING THE LATE
NIGHT AND EARLY MORNING HOURS. A NORTHWEST WIND AROUND 8 OR 10 KNOTS
IS ANTICIPATED FOR THURSDAY.

OUTLOOK...
THU NIGHT THRU MONDAY...MOSTLY VFR. SCT AFTERNOON SHOWERS/TSTMS
   MAY OCNL LOWER CIGS/VSBYS.

&&

.MARINE...
A WEAK FRONTAL BOUNDARY FROM THE NORTHWEST IS FORECAST TO ARRIVE
EARLY ON THURSDAY. A SOUTH TO SOUTHWEST FLOW INTO TONIGHT IS
EXPECTED TO BECOME WEST TO NORTHWEST FOR THURSDAY. WIND SPEEDS AND
WAVE HEIGHTS ARE ANTICIPATED TO REMAIN BELOW THE SMALL CRAFT
ADVISORY CRITERIA FOR TONIGHT AND THURSDAY.

OUTLOOK...
MOSTLY SUB-SCA CONDITIONS ARE EXPECTED ACROSS THE WATERS FRIDAY
AND THROUGH THE WEEKEND. SCATTERED TSTMS WILL OCCASIONALLY CREATE
HIGHER WINDS AND SEAS AT TIMES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...O'HARA
NEAR TERM...GIGI/IOVINO
SHORT TERM...IOVINO
LONG TERM...O'HARA
AVIATION...IOVINO/O'HARA
MARINE...IOVINO/O'HARA
HYDROLOGY...
Hazardous weather outlook, Jun 25, 3:38 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT WED JUN 25 2014

NJZ001-007>010-PAZ054-055-060>062-101-103-105-261945-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
338 PM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THESE
HAVE THE POTENTIAL TO PRODUCE LOCALLY VERY HEAVY RAINS WHICH MAY
RESULT IN SOME LOCALIZED URBAN OR POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012-013-015>023-027-PAZ070-071-
102-104-106-261945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
338 PM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THESE
HAVE THE POTENTIAL TO PRODUCE LOCALLY VERY HEAVY RAINS WHICH MAY
RESULT IN SOME LOCALIZED URBAN OR POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-261945-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
338 PM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THESE
HAVE THE POTENTIAL TO PRODUCE LOCALLY VERY HEAVY RAINS WHICH MAY
RESULT IN SOME LOCALIZED URBAN OR POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-261945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
338 PM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS LATER TODAY COULD PRODUCE LOCALLY GUSTY WINDS
AND FREQUENT CLOUD TO SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 6:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 PM EDT WED JUN 25 2014

PAZ054-055-252330-
CARBON PA-MONROE PA-
634 PM EDT WED JUN 25 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CARBON AND
NORTHWESTERN MONROE COUNTIES...

AT 629 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
DORRANCE TO CONYNGHAM TO RINGTOWN...MOVING NORTHEAST AT 30 MPH.

THESE STORMS WILL BE NEAR TRESCKOW AROUND 700 PM...BEAVER MEADOWS
AROUND 710 PM...WEATHERLY AROUND 720 PM AND BLAKESLEE AROUND 730 PM.

OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH CAN BE
EXPECTED WITH THESE STORMS.

VERY HEAVY RAIN FROM THESE STORMS WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN CAN ALSO CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.

LAT...LON 4102 7541 4084 7592 4091 7600 4100 7575
      4102 7574 4105 7578 4110 7576 4111 7573
      4114 7569 4113 7564 4123 7554 4124 7549

JRK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:53 PM EDTAreal Flood AdvisoryPHIBerks, Carbon, Lehigh, Monroe, Northampton4 hr
Jun 25, 7:17 PM EDTSpecial Weather StatementPHICarbon58 min
Jun 25, 7:24 PM EDTSpecial Weather StatementPHIBerks51 min
Jun 25, 7:36 PM EDTSpecial Weather StatementPHIMonroe54 min

Nearby

Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.